Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: Lexapro and anxiousness, and general question
Created On 8/27/13 10:42 PM
Topic View:

View thread in raw text format


sruth1
Junior Supporter

Posts: 12
Joined: May 2008

8/27/13 10:42 PM
User is offline

After a couple of months in therapy for anxiaty attacks brought on by some trauma at work, I finally gave into to the therapist and agreed to see a psychiatrist for meds. There were a couple of things about the appointment that bothered me about the appointment, I felt the doctor was not really listening to me, and honestly made me feel stupid.
1. In the appointment he gave me three words and said he would ask them later, when he asked the about five minutes later I only got one right. What does that mean, because I know I am not going senile I just got distracted by the other questions.
2. At the end of the appointment he went into a whole Shpil on how I am moderately severely depressed, and he is amazed that I am functioning in life as well as I do. He said I scored a 36 out of 60 ces-d test. What does this mean and is it possible that the test is wrong.
3. He prescribed lexapro starting me off on 2.5 and then slowly increasing it. I took it for the first time tonight and about an hour after taking I became very anxious. Is this a normal side effect or is it just in my head.
Thank you


Edited: 8/28/13 at 6:50 AM by sruth1
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

8/27/13 11:52 PM
User is offline

SSRI's like Lexapro can intially increase anxiety before they start helping anxiety. Best to go slowly with the dosage. I do not make much of rating scales. I find that talking to the person and with consent, their close contacts is more accurate. The 3 word recall is a standard screening technique to measure attention. Let me know how you make out.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



sruth1
Junior Supporter

Posts: 12
Joined: May 2008

8/28/13 6:51 AM
User is offline

Thank you
 
Reply
   
Quote
   
Top
   
Bottom
     



sruth1
Junior Supporter

Posts: 12
Joined: May 2008

8/29/13 7:41 PM
User is offline

How long is this supposed to last, I am having to retreat into my office at work because I think people are going to think something is wrong with me. When I am in meetings I try to keep my body still but then my heart starts pounding.
Also on separat note, I feel like this is loosing battle. Do meds realy work because if I am going through this I want to start feeling better. I want to be my self again. I started therapy because I lost myself after being attacked and after three months I am starting meds at the suggestion of my therapist but I just want to be back to normal again. These jitters are just making me feel more out of control. Sorry for the ramble I just needed to event.
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

8/29/13 11:50 PM
User is offline

If the side effects do not get better after a few more days, contact your doctor to consider a change in medication. Let me know how you make out.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Ask the Psychiatrist < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.